CSN Login
Members Online: 18

Sore

Monty4
Posts: 7
Joined: Sep 2011

My mom was diagnosed with PPC in April. She has had 6 rounds of chemo and after the 5th round she started experiencing some significant side effects. Her legs ached (large bones), her swelling was highly abnormal (saw a cardiologists and everything is fine). Now after the 6th round - very fatigued, excessive nausea, no appetite, and sore on tongue. Are sores on tongue, normal?? Also, can a chemo patient get the flu shot? Just looking for others opinions.....Thank You

Carolyn68
Posts: 39
Joined: Aug 2011

First of all, I am 15 months out from taking the heavy chemo, however, still on Avastin for maintence for ONE more month. I did experience leg aches, I am still fatigued, not excessive nausea( doctors should have given your Mom meds to help in this), have a good appetite....and yes, sore on my tongue(my doctor gave me mouth wash to help with this). All this should have been explained to you by your doctor, at least my clinic did. Plus, I also got a written sheet with those types of side affects on them. And most definitely I got a flu shot. They gave me one right at the onc clinic....ask, I bet they give them at your clinic. I know this is all knew and scarey, but you need to find nurse at your clinic you can call and rely on for these types of questions. I am still having side affects...they said could last years before I felt normal, a NEW normal again. I even had bone scan, bone density test, more blood work and all was good...just side affects. Just hang in there and ask more questions at your clinic. My clinic is excellent with those types of concerns. Have a good day. Thank you!

AussieMaddie's picture
AussieMaddie
Posts: 345
Joined: May 2011

Hi Monty,

I found that my legs swelled and I've heard that it's common for joints to be sore. When you say 'sores on the tongue' I wonder if you mean some type of mouth ulcer? (or that her tongue is sore) I didn't get a sore tongue but I did get ulcers across my lower lip - fortunately on the outside, not the inside, so eating wasn't painful for me.

I was due for the flu shot while I was having chemo and was told I could not have it while on chemo. I can ask when I see the oncologist next week, but I've not had chemo for several weeks and don't know how long I must be off chemo before I can have the flu shot or anything else.

Take care,

AussieMaddie

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

HI: Mouth sores can be quite common during chemo especially with oxaliplatin therapy - lots of informaiton on this. See my other post at your other post. Anywhere there is a mucous lining.
Cheryl

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network